Texas, 2015Wildfire in Texas, August 23 to 27, 2015
August 23 to 27, 2015 · NWS EWX · 1 event in 1 county or zone
The MK Fire burned 1300 acres in Kerr County. The fire started on August 23 and was 100% contained on August 27.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The MK Fire burned 1300 acres in Kerr County. The fire started on August 23 and was 100% contained on August 27. Eight homes were threatened by the fire and were all saved.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 22, 11:35 PM CST, 25 minutes earlier.
Area forecast discussion, Aug 22, 11:35 PM CST, 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1235 AM CDT SUN AUG 23 2015
.AVIATION.../06Z TAFS/
VFR CONDITIONS SHOULD BECOME MVFR AT THE I-35 SITES BETWEEN 06Z-
08Z. KDRT WILL LIKELY SEE MVFR CIGS FROM 12Z-15Z. AFTER 15Z-16Z
ALL TERMINALS RETURN TO VFR. SOUTHERLY WINDS NEAR 10 KNOTS TONIGHT
AND S/SE WINDS 10-15 KNOTS WITH SOME GUSTS TO NEAR 20 KNOTS AFTER
15Z. FOR THE 30-HOUR TAF SITES HAVE INCLUDED THE RETURN OF BKN
CIGS AFTER 07Z ON THE 24TH.
&&
.PREV DISCUSSION... /ISSUED 508 PM CDT SAT AUG 22 2015/
AVIATION...
/00Z TAFS/
VFR CONDITIONS ARE EXPECTED ACROSS AREA SITES THROUGH LATE THIS
EVENING. MVFR CONDITIONS ARE FORECAST OVERNIGHT FROM 07Z/08Z
THROUGH 15Z SUNDAY. VFR CONDITIONS RETURN 15Z SUNDAY AND REMAIN
THROUGH LATE SUNDAY EVENING. SOUTHERLY WINDS WILL REMAIN THROUGH
THE PERIOD. WIND SPEEDS ARE EXPECTED TO AVERAGE 10 TO 15 KNOTS
WITH GUSTS UP TO 25 KNOTS THROUGH THIS EVENING WITH 10 KNOTS OR
LESS OVERNIGHT. A COLD FRONT IS FORECAST TO PUSH ACROSS NORTH AND
CENTRAL TEXAS ON SUNDAY INTO MONDAY. NOT ANTICIPATING A WHOLE LOT
OF PRECIP WITH THIS SYSTEM.
PREV DISCUSSION... /ISSUED 244 PM CDT SAT AUG 22 2015/
SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...
HIGH PRESSURE WILL KEEP MOST OF SOUTH CENTRAL TEXAS WARM AND DRY
THROUGH SUNDAY NIGHT. THE EXCEPTION WOULD BE A FEW POP UP SHOWERS
AND THUNDERSTORMS ACROSS THE COASTAL PLAINS THIS AFTERNOON
ASSOCIATED WITH THE SEA BREEZE. ANY ACTIVITY THAT DOES MAKE IT
INLAND INTO AREAS SOUTH OF I-10 WILL DIE OUT SHORTLY AFTER SUNSET
WITH THE LOSS OF DAYTIME HEATING.
ANOTHER MORNING OF LOW CLOUDS IS FORECAST FOR SUNDAY AS NAM AND
GFS CROSS SECTIONS SHOW PLENTY OF LOW AND MID LEVEL MOISTURE.
SUNNY AND DRY CONDITIONS WILL BREAK OUT FOR THE AFTERNOON AS THE
HIGH SLIDES WESTWARD ACROSS THE STATE OF TEXAS. THE SLOW WARM UP
WILL CONTINUE WITH HIGHS IN THE MID TO UPPER 90S...RIGHT AROUND
THE SEASONAL NORMAL FOR LATE AUGUST. DUE TO DECENT LOW LEVEL
MOISTURE HEAT INDEX VALUES...ESPECIALLY ACROSS AREAS EAST OF I-35
WILL BE NEAR 102 TO 106 DEGREES SUNDAY AFTERNOON.
LONG TERM (MONDAY THROUGH SATURDAY)...
THE RIDGE WILL BECOME CENTERED OVER THE FOUR CORNERS REGION ON
MONDAY WITH THE RIDGE AXIS EXTENDING TO THE SOUTHEAST FROM THE
ROCKIES DOWN INTO CENTRAL TEXAS. THIS WILL PUT MOST OF TEXAS IN
NORTHERLY FLOW AND ALLOW FOR HIGHS TO CONTINUE TO WARM TO THE
UPPER 90S. THE GFS CONTINUES TO RUN VERY WARM...COMPARED TO THE
ECMWF AND NAM. WILL CONTINUE TO SHOOT FOR THE MIDDLE GROUND
BETWEEN THE MODELS KEEPING MOST AREAS JUST SHY OF THE CENTURY MARK
FOR MONDAY AND TUESDAY. AS THE HIGH SHIFTS FARTHER WEST LATE IN
THE WEEK AND WE GET INTO PURE NORTHWEST FLOW ALOFT TEMPERATURES
WILL MODERATE SLIGHTLY FOR FRIDAY INTO NEXT WEEKEND.
IN TERMS OF PRECIPITATION FOR THE MOST PART THE AREA WILL BE DRY
THROUGH THE FORECAST PERIOD. MONDAY THROUGH WEDNESDAY COULD SEE
DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS AS THE RIDGE SHIFTS
WEST. THIS ISOLATED ACTIVITY IS SIMILAR TO WHAT WE HAVE SEEN
EARLIER IN THE SUMMER WHERE THE STRONGER STORMS COULD PRODUCE
BRIEF HEAVY RAINFALL AND SOME GUSTY WINDS. NOT EVERYONE WILL SEE
RAIN THESE THREE DAYS BUT THE BEST CHANCES WILL BE TUESDAY ACROSS
THE NORTHERN HILL COUNTRY AND AREAS EAST OF INTERSTATE 35. THE MID
LEVELS OF THE ATMOSPHERE DRY OUT LATE IN THE WEEK SHUTTING OFF
THE RAIN THURSDAY THROUGH SATURDAY. JUST BEYOND THE FORECAST
PERIOD THE HIGH PRESSURE BECOMES MORE SW TO NE ORIENTED ALLOW FOR
A TROUGH TO SNEAK AROUND THE SOUTH SIDE OF THE HIGH THAT COULD
PRODUCE ANOTHER SLIGHT CHANCE OF PRECIPITATION.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 76 99 76 99 76 / - 10 10 20 20
AUSTIN BERGSTROM INTL AIRPORT 74 97 74 98 73 / - 10 10 20 20
NEW BRAUNFELS MUNI AIRPORT 76 98 75 99 75 / - 10 10 20 10
BURNET MUNI AIRPORT 75 98 75 98 74 / - 20 10 30 20
DEL RIO INTL AIRPORT 78 100 77 100 76 / - - 10 20 -
GEORGETOWN MUNI AIRPORT 76 98 75 99 74 / - 20 10 30 20
HONDO MUNI AIRPORT 74 98 73 99 74 / - 10 10 20 -
SAN MARCOS MUNI AIRPORT 76 98 75 99 75 / - 10 10 20 20
LA GRANGE - FAYETTE REGIONAL 77 97 76 98 75 / - 10 10 30 20
SAN ANTONIO INTL AIRPORT 77 98 77 98 76 / - 10 10 20 10
STINSON MUNI AIRPORT 76 99 76 99 76 / - 10 10 20 10
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
MESOSCALE/AVIATION...10
SYNOPTIC/GRIDS...OAKS
Hazardous weather outlook, Aug 22, 4:50 AM CST, 19 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
550 AM CDT SAT AUG 22 2015
TXZ171>173-183>194-202>209-217>225-228-231100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
550 AM CDT SAT AUG 22 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT.
HEAT INDICES WILL CLIMB INTO THE 100 TO 105 RANGE WITH ISOLATED
VALUES UP TO 107 ACROSS THE INLAND COASTAL PLAINS AND EAST OF
INTERSTATE 35 THIS AFTERNOON. VALUES UP TO 105 WILL ALSO BE FELT
IN THE RIO GRANDE VALLEY. THE METRO AREAS OF AUSTIN AND SAN
ANTONIO SHOULD PEAK IN THE 100 TO 103 RANGE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
ELEVATED HEAT INDICES WILL CONTINUE SUNDAY AND MONDAY AFTERNOONS WITH
READINGS RANGING FROM 100 TO 106 ACROSS THE REGION BUT EXCLUDING
THE HILL COUNTRY WHERE VALUES WILL BE LESS THAN 100.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
ALLEN
Wildfire, Kerr
- When
- August 23, 12:00 AM CST to August 27, 12:00 PM CST
- Where
- Kerr forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 30.062, -99.350 (the zone’s center; the record gives no point)
The MK Fire burned 1300 acres in Kerr County. The fire started on August 23 and was 100% contained on August 27. Eight homes were threatened by the fire and were all saved.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, August 23, 20151 death · 1 event
- Damaging Wind in Arizona, August 23, 2015$1.0 million · 60 kt wind · 1 event
- Damaging Winds in Missouri, August 23, 2015$24,000 · 52 kt wind · 11 events
- Dense Fog in Illinois, August 23, 20158 events
- Damaging Winds in Georgia, August 23, 2015$3,000 · 50 kt wind · 4 events
- Damaging Winds in Ohio, August 23, 201555 kt wind · 4 events
- Damaging Winds in Kansas, August 23, 201552 kt wind · 3 events
- Dense Fog in Kentucky, August 23, 20152 events
- Damaging Winds in Georgia, August 23, 2015$6,000 · 50 kt wind · 2 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 23, 20152 events
- Marine Thunderstorm Wind in Lake Michigan, August 23, 20151 event
- Marine Thunderstorm Wind in Lake Michigan, August 23, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 598230.